Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

July 31, 2021Butler County, Missouri

NWS Memphis, TN issued this special weather statement at Jul 31, 2021, 2:00 PM CDT for Butler County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2021, 2:00 PM CDT (19:00 UTC)
Expired
Jul 31, 2021, 2:30 PM CDT
In force
30 min
Issued by
NWS Memphis, TN

County Butler County, MO

The radar

The Paducah radar (KPAH), 131 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

290 
WWUS84 KMEG 311900
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
200 PM CDT Sat Jul 31 2021
 
MOZ113-311930-
Dunklin MO-
200 PM CDT Sat Jul 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...

Northeastern Dunklin County in southeastern Missouri...

At 200 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Glennonville, or
near Bernie, moving south at 35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Dunklin County should monitor this storm
closely.

LAT...LON 3663 8996 3655 8995 3653 8996 3649 8996
      3650 9022 3652 9022 3654 9021 3655 9019
      3657 9018 3659 9019 3661 9016 3661 9017
      3662 9015 3663 9015
TIME...MOT...LOC 1900Z 338DEG 29KT 3664 9008 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 31, 12:38 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 31, 12:38 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1238 PM CDT Sat Jul 31 2021

.UPDATE...
Updated for 18Z TAF issuance.

&&

.PREV DISCUSSION... /Issued 1010 AM CDT Sat Jul 31 2021/

The oppressive heat and humidity continues this morning. A few
locations are already reporting a heat index of 105 due to the
exceptionally high dewpoints in place. None of the current guidance
captures the current moisture field, so went with a persistence
forecast for today. As a result, the heat advisory has been upgraded
to an excessive heat warning for all of north Mississippi, portions
of southeast Arkansas, and the Memphis Metro. Heat indices are
expected to reach 110 or greater in the warning area. Elsewhere,
heat indices will stay between 105 and 109.

CAMs suggest that the majority of convection will hold off until
this evening. The best chance for shower and thunderstorm
activity this afternoon will reside across the Tennessee and
Kentucky border, where an ongoing MCS may skirt into the region. A
few storms could be strong to severe with damaging winds as the
main threat.

New zones are now available.

AC3

&&

.PREV DISCUSSION... /issued 346 AM CDT Sat Jul 31 2021/

DISCUSSION...

One more hot day is expected across much of the Midsouth today.
Sunday, the first day of August, will bring cooler conditions to
most of the Midsouth with below normal temperatures expected all
of next week.

Current temperatures across the Midsouth are mostly in the mid to
upper 70s though Tupelo and Memphis remain in the low 80s.
Temperatures should warm through the 80s quickly this morning
topping out in the middle to upper 90s this afternoon. A
stationary frontal boundary extends from southeast Kansas across
northeast Arkansas into northwest Tennessee. A broad trough across
the eastern half of the US will deepen today providing the
surface front a push toward the south this afternoon. Along and
ahead of the front hot temperatures and abundant moisture will
result in heat indices above 105 degrees this afternoon. A heat
advisory has been issued for much of west Tennessee, the Missouri
Bootheel, east Arkansas and north Mississippi. Additionally, the
intense heat will likely result in a few strong thunderstorms.
Thunderstorms will be most likely along the front this afternoon
across northwest Tennessee, the Missouri Bootheel and far
northeast Arkansas. Damaging wind will be the main threat.

High temperatures tomorrow will be about 10 degrees cooler across
most of the Midsouth. Portions of north Mississippi south of
Tupelo and Tunica may have to wait another day for the cooler
temperatures to arrive. Another Heat advisory may be needed again
tomorrow for our southern tier of counties in north Mississippi.
However showers and thunderstorms may keep temperatures in check.
With that uncertainty, will hold off on another advisory for now.

There may be a few additional showers and thunderstorms Monday
across north Mississippi and east central Arkansas, but the
remainder of the week looks dry. Seasonably mild temperatures are
expected. Afternoon highs should be in the low to mid 80s Tuesday
and Wednesday, rebounding into the upper 80s by Friday. Our
coolest temperature are expected Tuesday and Wednesday mornings
when northwest Tennessee could fall to near 60 degrees. Most of
the Midsouth will be in the mid 60s.

30

&&

.AVIATION...
18Z TAF cycle

VFR conditions expected through the afternoon and evening. TAF sites
will have two possible windows for precip, first between about 20Z
and 00Z as MO/IL TSRA system moves SSE. Second will be around 08-12Z
as surface front moves through. Will mention VCSH/VCTS for now, and
monitor trends for tempo/prevailing. Should see cigs drop after
surface front passes, will drop to low VFR for now. W/SW winds 6-10
knots should switch to N/NE behind front.

GW

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Excessive Heat Warning until 8 PM CDT this evening for
     Crittenden-Cross-Lee AR-Phillips-St. Francis.

     Heat Advisory until 8 PM CDT this evening for Clay-Craighead-
     Greene-Mississippi-Poinsett.

MO...Heat Advisory until 8 PM CDT this evening for Dunklin-Pemiscot.

MS...Excessive Heat Warning until 8 PM CDT this evening for Alcorn-
     Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
     Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
     Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
     Yalobusha.

TN...Excessive Heat Warning until 8 PM CDT this evening for Shelby.

     Heat Advisory until 8 PM CDT this evening for Carroll-Chester-
     Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-Hardin-
     Haywood-Henderson-Lauderdale-Madison-McNairy-Tipton.

&&
Hazardous weather outlook, Jul 31, 10:02 AM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1002 AM CDT Sat Jul 31 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-011715-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1002 AM CDT Sat Jul 31 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Hot and humid conditions are expected today. Heat index values
are expected to meet or exceed 110 degrees, mainly across north
Mississippi, portions of southeast Arkansas, and the Memphis
Metro.

Elsewhere, a heat advisory is in effect for heat indices 105 or
greater.

Additionally a few strong thunderstorms are possible in the late
afternoon and early evening hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Portions of north Mississippi, mainly south of a line from Tupelo
to Tunica may need another heat advisory Sunday as heat indices
climb near or higher than 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

AC3

In the hours before

Special weather statement, Jul 31, 2:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
200 PM CDT Sat Jul 31 2021

MOZ113-311930-
Dunklin MO-
200 PM CDT Sat Jul 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...

Northeastern Dunklin County in southeastern Missouri...

At 200 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Glennonville, or
near Bernie, moving south at 35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Dunklin County should monitor this storm
closely.

LAT...LON 3663 8996 3655 8995 3653 8996 3649 8996
      3650 9022 3652 9022 3654 9021 3655 9019
      3657 9018 3659 9019 3661 9016 3661 9017
      3662 9015 3663 9015
TIME...MOT...LOC 1900Z 338DEG 29KT 3664 9008

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:48 AM CDTExcessive Heat WarningMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more10 hr
Jul 31, 3:10 PM CDTHeat AdvisoryMEGCalhoun, Chickasaw, Coahoma, Monroe, Quitman, Tallahatchie and 1 more27 hr
Jul 31, 5:04 PM CDTSpecial Weather StatementMEGItawamba11 min
Jul 31, 5:05 PM CDTSpecial Weather StatementMEGItawamba10 min
Jul 30, 8:10 PM CDTSpecial Weather StatementMEGHardin35 min
Jul 31, 2:32 PM CDTSpecial Weather StatementMEGLake43 min
Jul 31, 3:00 PM CDTSpecial Weather StatementMEGClay30 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.